MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB3480-J
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Stroke/CVA (1770); Failure of Implant (1924); Ischemia (1942); Embolism/Embolus (4438)
Date of Event 01/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with the ovation ix stent graft system to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial procedure, during a routine follow up, there was stent graft migration, a type 1a endoleak and aneurysm enlargement noted.The physician elected to reline the original implanted devices with an alto stent graft system to resolve this event.The patient was reported as doing well post secondary procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1a endoleak, sac growth of 35mm and secondary endovascular procedure are confirmed.The migration is unconfirmed.This is moderately consistent with the reported adverse event/incident.The most likely causation for this event is user related.The radiopaque markers were placed low (9.4mm below the right renal artery).It is unclear if there was migration or if the aortic body had suboptimal placement at the index procedure.The procedure related harm identified was a post operative stroke and cerebral ischemia.The patient had a coronary stent placed 1 week prior to the repair procedure (cautionary product use) and had a history of coronary artery disease (cad).The mri stated the brain embolism was most likely a cardiomegaly source.The final patient status was discharged home in stable and improving condition on the fifth post operative day.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key13529897
Report Number3008011247-2022-00010
Device Sequence Number4064232
Product Code MIH
UDI-Device IdentifierM701TVAB3480J1
UDI-Public+M701TVAB3480J1/$$3200417FS021717174
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberTV-AB3480-J
Device Catalogue NumberTV-AB3480-J
Device Lot NumberFS021717-17
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION IX ILIAC LIMB, LOT # FS061217-06; OVATION IX ILIAC LIMB, LOT # FS100616-19; OVATION PRIME FILL POLYMER, LOT # FF070617-01
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale